Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 30, NWS Cleveland, OH

April 17, 2024Holmes County, Stark County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 17, 2024, 5:40 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2024, 5:40 PM EDT (21:40 UTC)
Expired
Apr 17, 2024, 6:15 PM EDT
In force
35 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Holmes County, OH, Stark County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 12:18 PM EDTTornado WatchSPC7 hr
Apr 17, 3:46 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS51 KCLE 172140
SVRCLE
OHC075-151-169-172215-
/O.NEW.KCLE.SV.W.0030.240417T2140Z-240417T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
540 PM EDT Wed Apr 17 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Stark County in northeastern Ohio...
  Southeastern Wayne County in northeastern Ohio...
  Holmes County in northeastern Ohio...

* Until 615 PM EDT.

* At 539 PM EDT, severe thunderstorms were located along a line
  extending from near Dalton to near Berlin to near Killbuck, moving
  east at 55 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Wooster, Millersburg, Massillon, Berlin, Walnut Creek, Brewster,
  Dalton, Shreve, Killbuck, Holmesville, Wilmot, Glenmont, Mount
  Eaton, Nashville, Winesburg, Farmerstown, Apple Creek, Beach City,
  Baltic, and Fredericksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 700 PM EDT for northeastern
Ohio. A Tornado Watch also remains in effect until midnight EDT for
northeastern Ohio.

&&

LAT...LON 4046 8218 4057 8217 4080 8191 4087 8156
      4065 8152 4063 8167 4044 8167
TIME...MOT...LOC 2139Z 257DEG 47KT 4076 8175 4061 8178 4043 8201 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Campbell
2 follow-up statements
966 
WWUS51 KCLE 172149
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
549 PM EDT Wed Apr 17 2024

OHC075-151-169-172215-
/O.CON.KCLE.SV.W.0030.000000T0000Z-240417T2215Z/
Stark OH-Wayne OH-Holmes OH-
549 PM EDT Wed Apr 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN STARK...SOUTHEASTERN WAYNE AND HOLMES COUNTIES...

At 549 PM EDT, severe thunderstorms were located along a line
extending from Massillon to near Wilmot to near Farmerstown, moving
east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Millersburg, Massillon, Berlin, Walnut Creek, Brewster, Dalton,
Killbuck, Holmesville, Wilmot, Glenmont, Mount Eaton, Winesburg,
Farmerstown, Beach City, Baltic, Fredericksburg, Mount Hope, and
Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for northeastern
Ohio. A Tornado Watch also remains in effect until midnight EDT for
northeastern Ohio.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4046 8212 4059 8207 4075 8178 4087 8156
      4065 8152 4063 8167 4044 8167
TIME...MOT...LOC 2149Z 258DEG 50KT 4078 8155 4063 8158 4045 8181 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Campbell
767 
WWUS51 KCLE 172205
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
605 PM EDT Wed Apr 17 2024

OHC075-151-169-172215-
/O.EXP.KCLE.SV.W.0030.000000T0000Z-240417T2215Z/
Stark OH-Wayne OH-Holmes OH-
605 PM EDT Wed Apr 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARK...
SOUTHEASTERN WAYNE AND HOLMES COUNTIES WILL EXPIRE AT 615 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However, heavy rain is still possible with
these thunderstorms.

A Tornado Watch remains in effect until 700 PM EDT for northeastern
Ohio. A Tornado Watch also remains in effect until midnight EDT for
northeastern Ohio.

LAT...LON 4046 8212 4059 8207 4075 8178 4087 8156
      4065 8152 4063 8167 4044 8167
TIME...MOT...LOC 2205Z 257DEG 47KT 4082 8129 4067 8132 4049 8156 

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:12 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 17, 3:12 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
312 PM EDT Wed Apr 17 2024

.SYNOPSIS...
A cold front brings showers and storms through the area this
evening into early tonight. Brief high pressure Thursday,
followed by another cold front late Thursday night into early
Friday. Much cooler into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Destabilization with MLCAPE to 1500J/kg continues ahead of the line
of convection moving through the western portion of Ohio at the time
of this issuance. Surface dewpoints currently surging into the lower
60s in western Ohio, and expecting winds at the surface to back as
the cold front currently moving into Indiana approaches. This will
serve to increase the 0-1km helicity ahead of the convection
assisting in formation of rotating updrafts. Also have good deep
layer shear and dry air punch in the mid levels seen in the water
vapor satellite imagery, and ultimately have many ingredients
coming together for the severe weather threat unfolding across the
region. Expecting a progressive event and efficient tracking of the
activity through the CWA in a few hours time with the higher POPs
exiting just after 00Z Thursday. One thing to consider with this
severe weather threat is with the bowing of the broad scale line of
convection if it cuts off some of the southwesterly oriented inflow
to the north of the apex. Does not eliminate the threat for storms,
but could slightly lessen the severe chances a bit further north.

Upon exit, lower level clouds advect back into the region, a modest
cool down ensues, and brief upper level/surface ridging makes its
way back into the region for Thursday. Cooler day expected with
afternoon breaks in the clouds and a rapidly approaching cold front
once again from the west in the continued progressive pattern. This
secondary cold front will represent a more significant change of
airmass heading into the short term forecast period. POPs enter
after 00Z Friday west to east into Friday night.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A strong cold front will bisect the region Friday morning as a broad
mid/upper trough swings into the Great Lakes, with an associated
closed mid-level low lifting into the James Bay vicinity. This will
usher in some late season cold air for the weekend as 850 mb temps
fall to -3 to -5 C by Saturday as the trough axis remains across the
Great Lakes and the closed low continues to spin over James Bay.
Showers and a few pockets of thunder will exit eastern areas rather
quickly Friday morning as the front moves east, leaving most areas
dry Friday afternoon. However, the broad cyclonic flow, westerly
boundary layer winds across the lake, strong cold air advection, and
aforementioned 850 mb temps will lead to enough lake induced
instability for lake-effect showers over far NE Ohio and NW PA later
Friday into Saturday, so maintained slight chance to chance PoPs
there. A limiting factor is dry air and a quick increase in boundary
layer shear, so it will not amount to much, but pattern recognition
points to light precip hanging on in these areas. Some snow could
mix in Friday night into Saturday morning in the highest elevations
of southern Erie and northern Crawford Counties. Broad surface high
pressure over the Plains and Midwest will finally extend its ridging
east enough Saturday afternoon and Saturday night to shut down any
lake-effect precip, so have all areas dry by Saturday night.

The main story with this cold spell will be frost/freeze potential.
Highs in the upper 50s/low 60s Friday will only rise into the upper
40s/low 50s Saturday. Lows Friday night should stay up enough to
prevent frost due to winds staying in the 10-20 knot range. The
coldest spots of NW PA should even stay in the upper 30s given the
winds and clouds/precip off the lake. Lows Friday night will range
from the upper 30s to low 40s across the region. However, Saturday
night could spell trouble as the surface ridging extending into the
region leads to decreasing winds and more potential for clearing
skies. At this time, lows Saturday night look to range from the low
to upper 30s, with the coldest temps in eastern Ohio and interior NW
PA, as well as around the central highlands and along the US 30
corridor. With the vegetation really beginning to sprout over the
past week, we have begun the Spring frost/freeze program, so
headlines are expected Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The mid/upper troughing over the Great Lakes and eastern CONUS will
gradually relax Sunday through early next week, but the closed low
will continue to spin over James Bay keeping a relatively cool WNW
flow pattern in place through early to mid week. Broad surface high
pressure extending into the Ohio Valley Sunday will gradually move
east Monday, reaching the Mid Atlantic coast by Tuesday leading to
gradually rebounding temperatures to near to below normal for this
time of year. Frost/freeze headlines are possible again Sunday
night, especially for eastern Ohio and NW PA. Deterministic and
ensemble guidance are in good agreement on a northern stream
mid/upper shortwave diving through the Upper Midwest and Great Lakes
Tuesday into Wednesday which will reinforce and deepen the longwave
troughing over the eastern CONUS by mid week, but timing of this
feature varies among the guidance leading to low confidence on the
timing of showers. For now, kept the blended PoPs which has chance
PoPs arriving late Monday night and Tuesday and continuing into
Wednesday.

Highs in the low/mid 50s Sunday will warm into the upper 50s/low 60s
Monday and solid low 60s Tuesday. Highs should then cool into the
mid 50s to around 60 by Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Gusty winds 25-35kts mainly out of the southwest ahead of lines
of thunderstorms moving into western Ohio at this hour. There is
a potential for strong wind gusts/hail and isolated tornadoes
with this activity through the 01Z Thursday. TAF carries G45KT
in TEMPO with IFR thunderstorms as the lines of convective
activity move west to east. Generally gave 2hr windows for the
stronger thunderstorm activity in timing the storms as they
should be relatively quick movers with limited development of
additional storms behind the main lines. This is in conjunction
with a cold front that will trail the storms, and expect a wind
shift to a more westerly direction behind the cold front which
will be through the area by 03Z Thursday. Winds will ease behind
the front as well eventually below 12kts overnight. Brief MVFR
ceilings possible later overnight behind the main thunder storm
activity lingering into the daylight hours Thursday.

Outlook...Non-VFR possible for Friday into Saturday in rain.

&&

.MARINE...
A line of showers and thunderstorms will cross Lake Erie this
evening leading to locally higher winds and waves and cloud to
ground lightning strikes. Otherwise, relatively quiet marine
conditions are expected over the next couple of days with winds and
waves below Small Craft criteria. Winds will veer to WSW at 10-15
knots tonight behind the cold front, becoming light and variable by
Thursday evening. Winds will then become S to SW Thursday night and
increase to 10-15 knots before turning W and increasing to 15-20
knots Friday behind another cold front. This may build waves over 4
feet in the central and eastern basins, so Small Craft headlines are
possible Friday. W winds of 15-20 knots look to continue well into
Saturday with waves above 4 feet at times, so Small Craft headlines
are possible through Saturday. Winds will turn NW and gradually
decrease to 10-15 knots Saturday night and Sunday, becoming SW at 5-
10 knots Sunday night and Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...26
MARINE...Garuckas
Hazardous weather outlook, Apr 17, 3:58 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
358 PM EDT Wed Apr 17 2024

OHZ007>011-018>020-027>031-036>038-047-182000-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Seneca-Huron-Medina-Wyandot-
Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 122 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS.

OHZ003-006-017-182000-
Lucas-Wood-Hancock-
358 PM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS.

OHZ012>014-021>023-032-033-089-PAZ001>003-182000-
Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 123 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS.

LEZ061-142-162>169-182000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
358 PM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ143>146-182000-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 122 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ147>149-182000-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 123 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 17, 4:17 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
417 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     Tstm Wnd Gst     4 NE Marion             40.62N 83.07W
04/17/2024  M64 MPH          Marion             OH   ASOS

            ASOS station KMNN Marion.

&&

Maines
Local storm report, Apr 17, 4:22 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
422 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Hail             4 WSW Polk              40.92N 82.28W
04/17/2024  M1.00 Inch       Ashland            OH   Trained Spotter

            Lasted almost 5 minutes.

&&
Local storm report, Apr 17, 4:47 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
447 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Tstm Wnd Dmg     3 SW Marion             40.56N 83.16W
04/17/2024                   Marion             OH   Trained Spotter

            Tree and utility poles down.

&&
Local storm report, Apr 17, 5:04 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
504 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Tstm Wnd Dmg     2 ESE Bellville         40.61N 82.47W
04/17/2024                   Richland           OH   Amateur Radio

            Multiple trees down on Route 97 between
            Butler and Bellville. One and a half foot in
            diameter trees snapped about 3 feet above
            ground. Time estimated via radar.

&&

Maines
Local storm report, Apr 17, 5:11 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
511 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Tstm Wnd Gst     2 E Marion              40.59N 83.08W
04/17/2024  E65 MPH          Marion             OH   Trained Spotter

            Estimated 60-70 mph wind gust and pea size
            hail.

&&
Special weather statement, Apr 17, 5:34 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
534 PM EDT Wed Apr 17 2024

OHZ010-011-020-021-172215-
Summit OH-Medina OH-Lorain OH-Cuyahoga OH-
534 PM EDT Wed Apr 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MEDINA...
CUYAHOGA...NORTHWESTERN SUMMIT AND NORTHEASTERN LORAIN COUNTIES
THROUGH 615 PM EDT...

At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or 8 miles southeast of Elyria, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Euclid, Cleveland Heights,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Solon, Twinsburg, Warrensville Heights, Macedonia, Grafton, South
Russell, Highland Hills, North Olmsted, and Garfield Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM EDT for north central
and northeastern Ohio. A Tornado Watch also remains in effect until
midnight EDT for northeastern Ohio.

&&

LAT...LON 4157 8148 4156 8139 4145 8139 4144 8137
      4142 8137 4142 8139 4136 8140 4115 8195
      4139 8214 4149 8189 4150 8171 4163 8149
TIME...MOT...LOC 2134Z 243DEG 46KT 4132 8196

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:27 PM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Wood47 min
Apr 17, 2:55 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood29 min
Apr 17, 3:23 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot52 min
Apr 17, 3:31 PM EDTSpecial Marine WarningCLE16 min
Apr 17, 3:43 PM EDTSevere Thunderstorm WarningCLEMarion47 min
Apr 17, 3:55 PM EDTTornado WarningCLEMarion, Morrow35 min
Apr 17, 4:09 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Wayne51 min
Apr 17, 4:12 PM EDTSevere Thunderstorm WarningCLECrawford, Richland36 min
Apr 17, 4:17 PM EDTTornado WarningCLECrawford, Marion, Morrow26 min
Apr 17, 4:32 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Holmes, Knox, Marion, Morrow and 1 more58 min
Apr 17, 4:36 PM EDTTornado WarningCLEAshland, Holmes, Knox, Morrow, Richland39 min
Apr 17, 5:06 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Stark, Summit, Wayne39 min
Apr 17, 5:26 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox34 min
Apr 17, 5:34 PM EDTSpecial Weather StatementCLECuyahoga41 min
Apr 17, 5:47 PM EDTSevere Thunderstorm Warning Destructive damage threatCLEHolmes, Stark, Wayne30 min
Apr 17, 6:12 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Portage, Summit48 min
Apr 17, 6:20 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit40 min
Apr 17, 6:42 PM EDTTornado WarningCLEPortage, Trumbull48 min
Apr 17, 6:50 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.